Tyvaso is on HOLD…

Living On Oxygen for Life

I am not going to lie to you. I am so relieved. Today, I had a doctor appointment to see one of my doctors (not a PH doctor). This doctor called my pulmonary hypertension doctor to report that I wasn’t breathing well. Those two doctors talked and then a bit of phone tag started and finally, my PH doctor told me to stop taking Tyvaso. I’m trying to get in to see my PH doctor sometime next week. The problem with that is the PH doctor doesn’t have office visits on the one day my husband has off from work (dentist appointment) and can take me (after said dentist appointment). I think they forget (because they have so many other patients) that I live pretty far away from the hospital. My husband does NOT want me to drive there on my own.

I started taking Tyvaso last Friday (one week ago). I started on 3 inhalations, 4 times a day. I did that dose on Friday, Saturday & Sunday. By Monday I was really suffering with serious shortness of breath, my lungs, esophagus, and bronchial tubes hurt. It hurt to take a deep breath… so I didn’t dare cough, sneeze, or yawn. So, I emailed the doctor on Monday morning and they responded with reducing the dose to 2 inhalations, 4 times a day for one week. I still had the same bad side effects today, even while taking the reduced dose from Monday through today.

The PH doctor said there are a few patients that have this similar reaction with Tyvaso. It’s not often that people react this way though. The doctor may suggest restarting Tyvaso at 1 inhalation, 4 times a day but I just don’t think that I can do it. I’ve had these side effects from the very first dose of Tyvaso. It’s not something that gradually started happening over time as I took this medicine. I do not want to have to put myself through this again.

I’m looking forward to getting back to my happy self again. =o)

Advertisements

8 thoughts on “Tyvaso is on HOLD…

  1. I know how it is the doctors just want to help and ask us to keep trying a medicine hoping we will adapt. But sometimes it is better to deal with the devil we know then to take a medication that makes you feel worse;.

  2. Had to quit taking Advair. It was making things worse PF causes a lot of phlegm whenever I do stuff. Well this made it worse, was choking so bad it was like trying to breath under water.

    • Hi Lynette,
      I’ve tried Advair also but couldn’t take it. I now take Symbicort which really works well for me. No bad side effects from it. Have you tried Symbicort? It’s an inhaler type medicine.

      Christine

  3. I’m current taking inhalers Atrovent(white), Apo-salvent(blue) and Alvesco(red). Have you noticed any improvement of breathing? Or side effects? I must be numb cuz I feel the same regardless of taking them. Why……

    • Hello! I’m sorry that the inhalers you are currently taking aren’t making you feel better. I’m only familiar with the Atrovent but it sounds as if Alvesco is similiar to Symbicort. When I use my Symbicort inhaler, within 5 or 10 minutes, I can tell that my lungs feel more relaxed. I don’t get the jitters from Symbicort as I did with an albuterol type of inhaler (which I HATED!). Though, I use only one puff of Symbicort per treatment. With Symbicort, I just have to rinse my mouth afterwards since it’s a steroid type medicine.

Thank you for posting a comment. All comments will be reviewed for spam before being posted on this blog. It's only to prevent a spam overload. Thank you! .... Christine

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s